Entity

Time filter

Source Type


Risquez F.,Centro Medico Docente La Trinidad
Reproductive BioMedicine Online | Year: 2010

Transvaginal ultrasound-guided oocyte retrieval has gained universal acceptance with an excellent safety record overall. However, even with contemporary ultrasound resolution, the aspiration needle can injure adjacent pelvic organs and blood vessels and result in external and internal bleeding. Although the idea that Doppler ultrasound might reduce the risk of blood vessel injury during follicular aspiration seems to be plausable, measurement of peritoneal blood loss and the validity of this opinion has never been appropriately tested. Using a proposed classification method in an IVF programme, it was estimated that a significant peritoneal bleeding occurred in 56/898 (6%) of IVF patients. Although Doppler ultrasound was routinely used in all patients, it did not predict 24/53 (45%) of the patients with moderate peritoneal bleeding. In 8/53 cases (15%) with moderate peritoneal bleeding, vaginal bleeding was also detected and correctly predicted during oocyte aspiration using colour Doppler vaginal vessel imaging. Colour Doppler ultrasound guidance is an easily accessible technology with a theoretical promise to improve IVF safety and, with proper usage, has the potential to reduce haemorrhagic complications. © 2010, Reproductive Healthcare Ltd. Published by Elsevier Ltd. All rights reserved. Source


Sanchez-Borges M.,Centro Medico Docente La Trinidad
Medical Clinics of North America | Year: 2010

Adverse reactions to drugs have been classified as predictable (related to the pharmacologic actions of the drug) and unpredictable (related to the individual's immunologic response or genetic susceptibility). The term "drug hypersensitivity" refers to the symptoms or signs initiated by an exposure to a drug at a dose normally tolerated by nonhypersensitive persons. In this article, the current knowledge on hypersensitivity reactions to nonsteroidal antiinflammatory drugs is discussed. © 2010 Elsevier Inc. All rights reserved. Source


Simons F.E.R.,University of Manitoba | Ardusso L.R.F.,National University of Rosario | Bil M.B.,University Hospital Ospedali Riuniti | El-Gamal Y.M.,Ain Shams University | And 6 more authors.
Journal of Allergy and Clinical Immunology | Year: 2011

The WAO Guidelines focus on recommendations for the basic initial treatment of anaphylaxis, as summarized below. Prepare for anaphylaxis assessment and management of anaphylaxis in healthcare settings. Have a posted, written emergency protocol and rehearse it regularly. As soon as the clinical diagnosis of anaphylaxis is made, discontinue exposure to the trigger, if possible; for example, discontinue an intravenously administered diagnostic or therapeutic agent. Assess the patient rapidly (circulation, airway, breathing, mental status, and skin). Simultaneously and promptly: call for help; inject epinephrine (adrenaline) by the intramuscular route in the mid-anterolateral aspect of the thigh; and place the patient on the back or in a position of comfort with the lower extremities elevated. When indicated at any time during the anaphylactic episode, administer supplemental oxygen, give intravenous fluid resuscitation, and initiate cardiopulmonary resuscitation with continuous chest compressions. At frequent and regular intervals, monitor the patient's blood pressure, cardiac rate and function, respiratory status and oxygenation and obtain electrocardiograms; start continuous noninvasive monitoring, if possible. Patients with anaphylaxis refractory to the above measures, for example, those requiring intubation and mechanical ventilation and those requiring intravenous epinephrine or another vasopressor should, if possible, be transferred to a healthcare facility where additional support is available. Ideally, this includes specialists in emergency medicine, critical care medicine and/or anesthesiology, trained and experienced nurses and technicians, and appropriate medications, supplies, and equipment. Where such skilled support is not available, physicians should, if possible, obtain additional training and experience in the management of refractory anaphylaxis and additional training in lifesupport measures. At the time of their discharge from the healthcare setting, equip patients with epinephrine for self-administration, an anaphylaxis emergency action plan, and medical identification to facilitate prompt recognition and treatment of anaphylaxis recurrences in the community. Advise patients that they need follow-up visits with a physician, preferably an allergy/immunology specialist, to confirm their specific anaphylaxis trigger(s), prevent recurrences by avoiding specific trigger(s), and receive immunomodulation, if relevant. The authors thank Professor G. Walter Canonica, WAO President, 2008- 2009, for initiating this project and appointing the WAO Anaphylaxis Special Committee, and Professor Richard F. Lockey,WAO President, 2010-2011, for his support.We express our sincere appreciation to all representatives of the 84 WAO member societies and members of the WAO Board of Directors who reviewed the Guidelines and provided important input. We are grateful to Jacqueline Schaffer, MAMS, for illustrating the principles of anaphylaxis assessment and management promulgated in the Guidelines. We acknowledge the assistance provided by the WAO Secretariat, Milwaukee, WI, and by Lori McNiven, Health Sciences Centre, Winnipeg, MB, Canada. © 2010 American Academy of Allergy, Asthma and Immunology. Source


Sanchez-Borges M.,Centro Medico Docente La Trinidad
World Allergy Organization Journal | Year: 2013

Antibiotics are used extensively in the treatment of various infections. Consequently, they can be considered among the most important agents involved in adverse reactions to drugs, including both allergic and non-allergic drug hypersensitivity [J Allergy Clin Immunol 113:832-836, 2004]. Most studies published to date deal mainly with reactions to the beta-lactam group, and information on hypersensitivity to each of the other antimicrobial agents is scarce. The present document has been produced by the Special Committee on Drug Allergy of the World Allergy Organization to present the most relevant information on the incidence, clinical manifestations, diagnosis, possible mechanisms, and management of hypersensitivity reactions to non beta-lactam antimicrobials for use by practitioners worldwide. ©2013 Sánchez-Borges et al. Source


Sanchez-Borges M.,Centro Medico Docente La Trinidad | Gonzalez-Aveledo L.A.,Centro Medico Of Caracas
Allergy, Asthma and Immunology Research | Year: 2010

Purpose: To investigate the incidence and clinical characteristics of angioedema associated with the use of angiotensin-converting enzyme inhibitors (ACEIs) in an outpatient allergy department. Methods: A retrospective review of medical records of new patients seen in an allergy clinic. Demographic and clinical data of patients with ACEI-induced angioedema were analyzed. Results: Nine (0.37%) out of 2,421 new patients attending the allergy clinic developed ACEI-associated angioedema. Enalapril was the drug most frequently incriminated. The onset of the angioedema was as early as after the first dose or as late as 2 years after beginning treatment. Six patients experienced life-threatening angioedema involving the tongue, oropharynx, or larynx, and two patients required transfer to the intensive care unit. One patient required a tracheostomy. Conclusions: Angiotensin-converting enzyme inhibitor treatment is often responsible for angioedema, especially involving the upper airways. Due to the high proportion of the population exposed to ACEIs and to the severity of this adverse effect, it is important that physicians consider ACEIs as possible inducers when evaluating patients with acute or recurrent angioedema. © Copyright The Korean Academy of Asthma, Allergy and Clinical Immunology. Source

Discover hidden collaborations